On identities in groups of fractions of cancellative semigroups

S. V. Ivanov, A. M. Storozhev

Research output: Contribution to journalArticlepeer-review


To solve two problems of Bergman stated in 1981, we construct a group G such that G contains a free noncyclic subgroup (hence, G satisfies no group identity) and G, as a group, is generated by its subsemigroup that satisfies a nontrivial semigroup identity.

Original languageEnglish (US)
Pages (from-to)1873-1879
Number of pages7
JournalProceedings of the American Mathematical Society
Issue number7
StatePublished - Jul 2005

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics


Dive into the research topics of 'On identities in groups of fractions of cancellative semigroups'. Together they form a unique fingerprint.

Cite this